Alert archive / Puerto Rico / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 3, NWS JSJ
NWS JSJ issued this severe thunderstorm warning at Jul 31, 2010, 1:06 PM CDT. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2010, 1:06 PM CDT (18:06 UTC)
- Expired
- Jul 31, 2010, 1:45 PM CDT
- In force
- 39 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
The radar
The San Juan radar (TJUA), 109 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
392
WUCA52 TJSJ 311806
SVRSJU
PRC011-083-093-097-311845-
/O.NEW.TJSJ.SV.W.0003.100731T1806Z-100731T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
206 PM AST SAT JUL 31 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANASCO MUNICIPALITY IN PUERTO RICO...
THIS INCLUDES THE CITY OF ANASCO...
LAS MARIAS MUNICIPALITY IN PUERTO RICO...
MARICAO MUNICIPALITY IN PUERTO RICO...
MAYAGUEZ MUNICIPALITY IN PUERTO RICO...
* UNTIL 245 PM AST
* AT 201 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED OVER MAYAGUEZ...LAS MARIAS AND MARICAO
AND WAS NEARLY STATIONARY. THIS STORM WILL CONTINUE TO AFFECT THESE
AREAS THROUGH 245 PM. STRONG WIND GUSTS TO 60 MPH...HAIL AND
FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 1821 6715 1825 6717 1829 6713 1825 6703
1817 6699
TIME...MOT...LOC 1803Z 180DEG 0KT 1814 6701
$$
BCS1 follow-up statement
881
WWCA52 TJSJ 311840
SVSSJU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
240 PM AST SAT JUL 31 2010
PRC011-083-093-097-311850-
/O.EXP.TJSJ.SV.W.0003.000000T0000Z-100731T1845Z/
MARICAO PR-LAS MARIAS PR-MAYAGUEZ PR-ANASCO PR-
240 PM AST SAT JUL 31 2010
...THE SEVERE THUNDERSTORM WARNING FOR ANASCO...MAYAGUEZ...LAS MARIAS
AND MARICAO MUNICIPALITIES WILL EXPIRE AT 245 PM AST...
THE THUNDERSTORM HAS WEAKENED AND MOVED OUT OF THE WARNED AREA.
LAT...LON 1821 6715 1825 6717 1829 6713 1825 6703
1817 6699
TIME...MOT...LOC 1840Z 180DEG 0KT 1814 6701
$$
ROSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 10:39 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 31, 10:39 AM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 1139 AM AST SAT JUL 31 2010 .UPDATE...EXPECT A MIXTURE OF SUNSHINE AND A FEW CLOUDS ACROSS THE LOCAL ISLANDS THIS AFTERNOON. ISOLATED SHOWERS OR A THUNDERSTORM ARE POSSIBLE...MAINLY OVER THE CENTRAL AND WESTERN INTERIOR AND SOUTHWEST SECTIONS OF PUERTO RICO. INHERITED SHORT TERM GRIDS AND ZFP HAD A GOOD HANDLE ON EXPECTED CONDITIONS FOR THIS AFTERNOON AND DID NOT SEND A ZFP UPDATE. FOR THE COASTAL WATERS...MADE A COUPLE OF MINOR ALTERATIONS...MAINLY TO LOWER THE SEAS A BIT FOR THIS AFTERNOON...OTHERWISE NO CHANGES. && .AVIATION...EXPECT PREVAILING VFR CONDITIONS ACROSS THE LOCAL ISLANDS AND AT ALL LOCAL TAF SITES THROUGH TONIGHT. HOWEVER... BRIEF MVFR CONDITIONS ARE POSSIBLE OVER CENTRAL AND WESTERN INTERIOR AND SOUTHWEST SECTIONS OF PUERTO RICO THROUGH ABOUT 31/22Z. REMAINDER BELOW UNCHANGED FROM THE MIDNIGHT SHIFT. && .PREV DISCUSSION... /ISSUED 427 AM AST SAT JUL 31 2010/ SYNOPSIS...AT UPPER LEVELS...A TUTT LOW PERSISTS NORTHEAST OF THE AREA AND EXTENDS SOUTHWEST THROUGH THE MONA PASSAGE. AS THE LOW DRIFTS SOUTHWEST TOWARD THE DOMINICAN REPUBLIC TUESDAY...ANOTHER LOW DIVES SOUTHWEST TO OVER SOUTHERN FLORIDA THURSDAY...WHICH CAUSES HIGH PRESSURE TO BUILD OVER THE LOCAL AREA. A TROUGH EXTENDS WEST OUT OF THE TUTT LOW OVER THE WEEKEND...BUT RIDGING CONTINUES EAST-WEST OVER THE CARIBBEAN AND THEN NORTH OVER FLORIDA. AT MID LEVELS...A TROUGH EXTENDS DUE SOUTH OVER HISPANIOLA AND DIVIDES HIGH PRESSURE INTO TWO CENTERS...ONE OVER THE WEST CENTRAL ATLANTIC AND ONE OVER MOBILE ALABAMA. WEAK LOW PRESSURE RESIDES IN THE TROPICAL ATLANTIC. HIGH PRESSURE BUILDS OVER THE WESTERN ATLANTIC AT 30 NORTH DURING THE WEEK. A TROUGH OUT OF THE TROPICAL ATLANTIC RACES OVER THE LOCAL AREA NEXT SATURDAY. AT LOWER LEVELS...HIGH PRESSURE IN THE CENTRAL ATLANTIC NEAR 45 NORTH EXTENDS SOUTHWEST ACROSS THE BAHAMA ISLANDS AND FLORIDA. LOW PRESSURE IS FOUND IN THE SOUTHERN CARIBBEAN SEA. THE HIGH BUILDS THROUGH MONDAY AND THEN SINKS SOUTH AND WEAKENS DURING THE UPCOMING WEEK AND INTO THE FOLLOWING WEEK. A TROUGH IN THE EASTERN CARIBBEAN SOUTH OF HISPANIOLA WILL CONTINUE WEST TODAY. A TROPICAL WAVE SOUTH OF PUERTO RICO WILL HAVE LITTLE EFFECT ON THE LOCAL AREA. A SECOND WAVE WILL PASS THROUGH ON MONDAY...A PERTURBATION WILL FOLLOW TUESDAY NIGHT. ANOTHER GROUP OF WAVES WAVE WILL MOVE THROUGH THE LOCAL AREA THURSDAY NIGHT THROUGH SATURDAY ACCOMPANIED BY A WIND SURGE THAT WILL REMAIN MAINLY NORTH OF THE AREA ACCORDING TO THE PRESENT MODEL SOLUTIONS. DISCUSSION...THE 00Z SOUNDING SHOWED CONSIDERABLE MOISTURE CONCENTRATED IN THE LOWEST LAYERS OF THE ATMOSPHERE AND A PRECIPITABLE WATER OF 1.9 INCHES. RADAR SHOWED SHOWERS ON OR NEAR BOTH SOUTH AND NORTH COASTS OF PUERTO RICO EARLIER THIS EVENING AND ALSO EXTENDING WEST SOUTHWEST FROM JUST SOUTH OF SAINT CROIX. WINDSAT DATA FROM 31/0138Z SHOWED A TROUGH SOUTH OF HISPANIOLA NEAR 69 OR 70 WEST. A TROPICAL WAVE IS SOUTH OF THE AREA AND THE GFS SHOWS A WEAK LOW JUST NORTH OF VENEZUELA. DRIER AIR IS MOVING IN OVER PUERTO RICO AT THE MOMENT AND SOUNDER DATA SHOWED 1.7 INCHES AT 0730Z. EXPECT SOME THUNDERSTORMS TO FORM IN THE WEST AGAIN...BUT OVER ALL SHOWER ACTIVITY SHOULD BE WEAKER WITH LESS COVERAGE THAN YESTERDAY. AT THIS TIME CONDITIONS REMAIN RELATIVELY DRY THROUGH SUNDAY EVENING...BUT BOTH GFS AND ECMWF BRING IN MORE MOISTURE AFTER 00Z MONDAY. AT PRESENT THE GFS BRINGS IN CONSIDERABLY MORE MOISTURE OVER A LONGER PERIOD OF TIME THROUGH A DEEPER LAYER OF THE ATMOSPHERE THAN THE ECMWF...BUT THE ECMWF SHOWS MORE MOISTURE OVER A WIDER AREA AT 850 MB SUNDAY NIGHT THROUGH FRIDAY AND BOTH MODELS BRING 35 TO 40 KNOT WINDS TO THE AREA...MAINLY NORTH AND NORTHEAST...THURSDAY THROUGH FRIDAY NIGHT AS A STRONG WAVE MOVES THROUGH. CURRENTLY THAT WAVE IS NEAR 21 WEST AND THE CONVECTION ASSOCIATED WITH IT HAS DIMINISHED SINCE 30/15Z. BOTH MODELS SHOW TROPICAL CYCLONE DEVELOPMENT...BUT ONLY SPORADICALLY. CONSENSUS IS THAT A STRONG WAVE OR GROUP OF WAVES WILL PASS THROUGH THE AREA WEDNESDAY NIGHT THROUGH FRIDAY NIGHT OR SATURDAY. AT PRESENT STRONGEST WINDS AND HEAVIEST RAINS APPEAR TO BE NORTH OF THE AREA FRIDAY...BUT GREAT UNCERTAINTY STILL EXISTS. MOISTURE MAY LINGER THROUGH NEXT WEEKEND. AVIATION... VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGH THE FORECAST PERIOD. FOR THIS AFTERNOON...SEA BREEZES CONVERGENCE WILL HELP TO PRODUCE LOCALIZED SHRA ACTIVITY ACROSS PORTIONS OF THE INTERIOR AND WESTERN PR. THIS ACTIVITY WILL AFFECT THE FLIGHT AREA ACROSS TJMZ FROM 31/18Z TO 31/21Z...PRODUCING BRIEF MVFR CONDS AND MOUNTAIN OBSCURATIONS. SURFACE WINDS WILL REMAIN FROM THE EAST AT 10 TO 15 KNOTS...WITH HIGHER GUSTS NEAR SHRA. MARINE...AS STRONGER WAVE APPROACHES THE AREA LATER NEXT WEEK SEAS WILL INCREASE...SOME TO SMALL CRAFT ADVISORY LEVELS IN THE EAST AND SOUTH. OTHERWISE SEAS SHOULD REMAIN BELOW 7 FEET AND WINDS BELOW 22 KNOTS EXCEPT FOR BRIEF EXCURSIONS DURING THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... SJU 90 79 90 79 / 10 20 20 30 STT 91 80 90 81 / 10 20 20 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. &&
Hazardous weather outlook, Jul 31, 5:26 AM CDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 626 AM AST SAT JUL 31 2010 AMZ710>745-PRZ001>013-011030- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 626 AM AST SAT JUL 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR EARLY NEXT WEEK...AN INCREASE IN MOISTURE AND FAVORABLE UPPER LEVEL ATMOSPHERIC CONDITIONS WILL ENHANCE THE CHANCES OF STRONG CONVECTION ACROSS PUERTO RICO AND THE LOCAL ISLANDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-011030- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 626 AM AST SAT JUL 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR EARLY NEXT WEEK...AN INCREASE IN MOISTURE AND FAVORABLE UPPER LEVEL ATMOSPHERIC CONDITIONS WILL ENHANCE THE CHANCES OF STRONG CONVECTION ACROSS THE ISLANDS AND SURROUNDING WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 12:23 PM CDT | Special Marine Warning | JSJ | 22 min | |
| Jul 31, 1:31 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Severe Thunderstorm Warnings in Puerto Rico, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.